Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 66, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 14, 2011, 2:10 AM EDT for Florence County, Georgetown County, Williamsburg County, South Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2011, 2:10 AM EDT (06:10 UTC)
- Expired
- Jun 14, 2011, 3:15 AM EDT
- In force
- 65 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Florence County, SC, Georgetown County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 111 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:33 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 13, 10:33 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1033 PM EDT MON JUN 13 2011 .SYNOPSIS... A WEAK COLD FRONT WILL SLIDE SOUTH AND THROUGH THE EASTERN CAROLINAS LATE TONIGHT. HIGH PRESSURE WILL BUILD FROM THE NORTH THROUGH MID WEEK. A WARM FRONT WILL LIFT BACK NORTH THURSDAY BRINGING INCREASING CHANCES FOR RAIN. ANOTHER FRONT MAY LINGER NEAR THE AREA THIS UPCOMING WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1030 PM MONDAY...A WEAK SURFACE COLD FRONT IS PRESSING SOUTH THROUGH SOUTHEASTERN NORTH CAROLINA LATE THIS EVENING. ENOUGH INSTABILITY HAS LINGERED TO DEVELOP AND REDEVELOP SHOWERS AND THUNDERSTORMS ALONG THE BOUNDARY...EXTENDING FROM JUST NORTH OF LAKE WACCAMAW ACROSS LELAND INTO WILMINGTON AND THEN OFFSHORE. ONE REPORT OF SMALL HAIL WAS RECEIVED FROM ABOUT A MILE INLAND FROM WRIGHTSVILLE BEACH AT 745 PM...OTHERWISE IT APPEARS THE LARGEST IMPACTS FROM THESE STORMS ON LAND WERE LOCALLY HEAVY (AND WELL- NEEDED) RAIN...UP TO NEARLY TWO INCHES AS ESTIMATED BY RADAR OVER WRIGHTSVILLE BEACH. FOLLOWING THE FRONT WEST ACROSS THE PEE DEE REGION AND INTO THE CENTRAL MIDLANDS OF SOUTH CAROLINA...WE SEE A SECOND CLUSTER OF THUNDERSTORMS IN THE COLUMBIA METRO AREA. THESE STORMS ARE BEING HELPED ALONG BY AN UPPER AIR DISTURBANCE THAT WILL PUSH EAST AND ACROSS THE AREA OVERNIGHT. GIVEN THE ELEVATED BUT PERSISTENT INSTABILITY EXPECTED TO CONTINUE ALONG AND SOUTH OF THE FRONT OVERNIGHT WE HAVE INTRODUCED 20-30 PERCENT POPS ALONG AND SOUTH OF A LINE FROM FLORENCE TO MARION TO MYRTLE BEACH. THE HIGHEST CHANCES OF ACTUALLY SEEING RAIN TONIGHT ACROSS EASTERN SOUTH CAROLINA WILL PROBABLY BE ALONG THE SANTEE RIVER IN WILLIAMSBURG AND GEORGETOWN COUNTIES...WITH LESSER CHANCES THE FARTHER NORTH ONE MOVES. THE UPPER DISTURBANCE SHOULD BE OFFSHORE AFTER 10Z...TAKING ANY LINGERING CHANCES FOR PRECIPITATION OFFSHORE WITH IT. LOWS TONIGHT SHOULD DIP INTO THE UPPER 60S FOR MOST AREAS. SOME MID 60S ARE POSSIBLE ACROSS INTERIOR SOUTHEAST NC WHERE SKIES WILL BECOME MAINLY CLEAR LATE WITH DRIER AIR ADVECTING SOUTHWARD. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... AS OF 300 PM MONDAY...WEST TO NORTHWEST FLOW ALOFT WILL PERSIST TUE AND WED WITH UPPER LOW IN POSITION IN THE VICINITY OF NEW ENGLAND. A COUPLE WEAK IMPULSES EMBEDDED IN THE FLOW WILL MOVE ACROSS THE AREA EACH DAY WITH A VERY WEAK SURFACE RIDGE EXPECTED. HOWEVER... INSTABILITY WILL BE LACKING ACROSS MUCH OF THE FORECAST AREA TUESDAY ALONG WITH PRECIPITABLE WATER ONLY AROUND 1 INCH. SLIGHTLY BETTER INSTABILITY AND HIGHER PRECIPITABLE WATER WILL BE FOUND ACROSS THE SOUTHERN ZONES...THUS HIGHEST (ALBEIT SMALL) POPS WILL BE FOUND THERE. THE SEA BREEZE WILL BE THE PRIMARY CULPRIT ON TUESDAY. THE ATMOSPHERE WILL DESTABILIZE A LITTLE BETTER ALLOWING FOR WIDELY SCATTERED SHRA/TSRA MOST LOCATIONS BY WEDNESDAY EVENING. HIGHER PRECIPITABLE WATER ALSO SHOWN TO SUPPORT WIDELY SCATTERED CONVECTION BY THAT TIME. FAVORED A BLEND OF MAV/MET GUIDANCE THROUGH THE SHORT TERM PERIOD. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 300 PM MONDAY...GOOD CONTINUITY FOR THE FIRST FEW DAYS OF THE EXTENDED LEADS TO INCREASED CONFIDENCE THROUGH SATURDAY. MAIN FOCUS EARLY IN THE PERIOD CONTINUES TO BE A WARM FRONT WHICH WILL CROSS THE AREA THURSDAY BRINGING A GOOD CHANCE FOR RAIN. MODELS HAVE BEEN SHOWING THIS FOR SEVERAL RUNS NOW SO WILL BUMP POP HIGHER. HOWEVER...AS EXPECTED DUE TO THE ONGOING DROUGHT...QPF TRENDS HAVE GONE DOWN SO WILL CAP POP IN HIGH CHANCE RANGE WITH LOWERED RAINFALL TOTALS. GUIDANCE DIVERGES CONSIDERABLY FOR THE WKND BUT AM FAVORING THE ECMWF WHICH HAS A MORE PRONOUNCED RIDGE IN THE EAST. UPSTREAM TROUGHING OVER THE PAC-WEST WOULD FAVOR A STRONGER EASTERN RIDGE AND HENCE A DRIER FORECAST. WILL STILL KEEP POP IN SLIGHT CHANCE RANGE DUE TO VICINITY OF FRONT/LOW PRESSURE JUST NORTH OF THE AREA. ADDITIONALLY...WEAK IMPULSES IN THE UPPER FLOW MAY TRIGGER DIURNAL CONVECTION ANY GIVEN AFTN. TEMPS WILL REMAIN ABOVE CLIMO WITH LITTLE VARIATION EACH DAY. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 00Z...HIGH CONFIDENCE IN VFR THROUGHOUT THE VALID TAF PERIOD. CURRENT SATELLITE SHOWS DIURNAL CU STARTING TO DIE OFF WITH LOSS OF DAYTIME HEATING. REMAINING SURFACE BOUNDARY INTERACTING WITH SEA BREEZE IS ALLOWING FOR SPOTTY SHOWERS ALONG THE NC COAST CURRENTLY WHICH SHOULD MOVE OFFSHORE SHORTLY. AS SURFACE BOUNDARY CONTINUES TO DROP SOUTH...THERE COULD BE SOME DEVELOPMENT AT KCRE/KMYR...BUT ANY ACTIVITY WOULD BE ISOLATED. OTHERWISE...WINDS WILL BE LIGHT AND NORTHERLY. MODEL SOUNDINGS DO NOT LOOK FAVORABLE FOR FOG DEVELOPMENT OVERNIGHT WITH WEAK NOCTURNAL LLJ PRESENT AND HINTS OF MID LEVEL SATURATION THAT COULD LIMIT RADIATIONAL COOLING. SO WILL KEEP VFR TO PREVAIL. AFTER SUNRISE...SURFACE HIGH PRESSURE WILL START TO MOVE IN FROM THE NORTH AND SHOULD PROVIDE FAIRLY QUIET WEATHER WITH GENERALLY NORTHEASTERLY WINDS...SHIFTING TO THE SOUTHEAST AT THE COASTAL TERMINALS IN THE AFTERNOON AS SEA BREEZE DEVELOPS. EXTENDED OUTLOOK...LOW CONFIDENCE ISOLATED STORMS EACH AFTERNOON. BEST CHANCES FOR PRECIP ON THURSDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1030 PM MONDAY...A WEAK COLD FRONT HAS CONTINUED TO MAKE SLOW PROGRESS SOUTH ALONG THE COAST THIS EVENING. THUNDERSTORMS DEVELOPED OVER WILMINGTON AND WRIGHTSVILLE BEACH JUST BEFORE SUNSET AND HAVE HELPED PUSH THE FRONT TO NEAR CAPE FEAR AT THE TIME OF THIS WRITING. A SECOND WAVE OF SHOWERS AND THUNDERSTORMS APPROACHING WILMINGTON FROM THE WEST MAY PUSH OFFSHORE JUST BEFORE MIDNIGHT. SOUTH OF THE FRONT WINDS ARE GENERALLY SOUTHWEST AT 10-15 KNOTS. NORTH OF THE FRONT WIND SPEEDS ARE LIGHTER WITH DIRECTIONS GENERALLY NORTHEAST. EAST TO NORTHEAST WINDS WILL GRADUALLY OVERSPREAD THE GRAND STRAND AREA WATERS AFTER 2-3 AM...AND SHOULD MAKE IT INTO THE GEORGETOWN VICINITY BY DAYBREAK. SOUTHEAST SWELL CONTINUES TO SLOWLY DIMINISH FROM ITS PEAK LAST NIGHT. SEAS SHOULD AVERAGE 2 FT THROUGH THE NIGHT...EXCEPT SOME 3-FOOT SEAS POSSIBLE FOR THE NEXT FEW HOURS NEAR AND EAST OF CAPE FEAR. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 300 PM MONDAY...A WEAK PRESSURE GRADIENT WILL PREVAIL ACROSS THE WATERS THROUGH THE SHORT TERM PERIOD. THE STRONGEST WINDS... 10-15 KNOTS FROM THE NORTHEAST WILL OCCUR TUESDAY MORNING WITH THE FLOW WEAKENING AND VEERING TO AN EASTERLY DIRECTION BY THE AFTERNOON. LIGHT AND VARIABLE FLOW EXPECTED TUESDAY NIGHT INTO WEDNESDAY MORNING WITH THE FLOW BECOMING ONSHORE WITH THE SEA BREEZE. SEAS WILL BE 2-3 FT FOR MOST OF THE WATERS TUESDAY...THEN AROUND 2 FT OR LESS THROUGH THE REMAINDER OF THE PERIOD. LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 3 PM MONDAY...INCREASING WINDS AND SEAS WILL BE THE RULE THROUGH THE LONG TERM AS A SERIES OF FRONTS AFFECTS THE COASTAL WATERS. WARM FRONT THURSDAY WILL TURN WINDS TO THE S/SW AROUND 10 KTS...CREATING CHOPPY SEAS AROUND 3 FT. BY FRIDAY AFTN THE GRADIENT TIGHTENS CONSIDERABLY AS A COLD FRONT APPROACHES FROM THE WEST. THIS WILL INCREASE WINDS TO AROUND 20 KTS FROM THE SW AND FORCE STEEPER SEAS OF 5 TO 6 FT AT AROUND 5 SEC...4 FT NEAR SHORE. WITH NO NOTICEABLE SWELL...THESE WIND WAVES WILL DOMINATE THE SPECTRUM. IN ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD CREATING LOCALLY HIGHER WINDS AND SEAS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SRP/TRA NEAR TERM...TRA SHORT TERM...SRP LONG TERM...JDW AVIATION...ECT
Hazardous weather outlook, Jun 13, 6:37 AM EDT, 19 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 637 AM EDT MON JUN 13 2011 NCZ087-096-SCZ017-023-024-032-033-039-141045- ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 637 AM EDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ099-105-107-109-110-SCZ053-055-141045- COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-INLAND HORRY-INLAND GEORGETOWN- 637 AM EDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS COULD PRODUCE 1 TO 2 INCH RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-SCZ054-056-141045- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN- 637 AM EDT MON JUN 13 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. ISOLATED THUNDERSTORMS COULD PRODUCE 1 TO 2 INCH RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-141045- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 637 AM EDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:28 PM EDT | Special Marine Warning | ILM | 62 min | |
| Jun 13, 9:34 PM EDT | Special Marine Warning | ILM | 50 min | |
| Jun 14, 1:16 AM EDT | Severe Thunderstorm Warning | ILM | Florence, Williamsburg | 59 min |
| Jun 14, 2:42 AM EDT | Special Marine Warning | ILM | 99 min | |
| Jun 14, 3:10 AM EDT | Special Weather Statement | ILM | Horry | 35 min |
| Jun 14, 3:27 AM EDT | Severe Thunderstorm Warning | ILM | Horry | 33 min |
| Jun 14, 5:40 AM EDT | Special Weather Statement | ILM | Georgetown | 65 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.